Do you have any experience with Premerin causing an autoimmune response? I have been on it for 21 years, 2 1/2 years ago became ill and have since been diagnosed with lupus. I got off of Premerin 2 months ago and my ANA is going down. We also have a friend who was on it for a short time and got DILE. When taken off she eventually became completely well.
Premerin contains only estrogen and is used primarily in the prevention and management of osteoporosis, vasomotor symptoms and vaginal dryness associated with menopause. Although the relationship between estrogen and autoimmune disorders is not clear, such hormones can stimulate some chronic infections. This may be why it can be associated with DILE (Drug Induced Lupus). The majority of Lupus patients have chronic infections. In one of our studies over 50% had systemic Mycoplasma species infections. This type of microorganism is stimulated by estrogen, so it might be a factor.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.